09-01-06, 11:54 AM
I just found out that my shrink has me down a possible bipolar type 2 with rapid cycling. I have a question, does anyone else have this with their ADD, and is there any medications to treat bipolar that do not cause weight gain? My doc gave me some Seroquil to help sleep and I read the little insert only to find out that it can cause "significant weight gain". Lord knows, significant weight gain is about the last thing I need!!!:eek: :confused:
09-01-06, 12:15 PM
Yes Jenny I have a DX of ADHD w/ BPII and I dunno if any meds do not cause weight gain. Please see my sigline for my drug cocktail; but really, I am not as concerned about weight gain as I am about stability over the long run.
My husband's bipolar medication is Trileptal, specifically because his doctor tells him he cannot afford to gain ANY more weight. Trileptal either has had a very low incidence of weight gain, or possibly no incidence of it at all - I forget which, but it was one of those.
Trileptal was originally a seizure medication that is of use in some instances where mood levelers are called for. My husband did have to have a EEG to rule out the possibility that he was having any sort of seizures before he could take it.
Hope that helps!
09-01-06, 05:22 PM
I take Lamictal and it has no effect on weight. Actually, it has no side effects at all.
It has recently been approved to treat Bipolar disorder